Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 11, 2021, 9:08 PM EDT for Saint Joseph County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 9:08 PM EDT (01:08 UTC)
- Expired
- Jun 11, 2021, 9:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
County Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 55 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS83 KIWX 120108 SPSIWX Special Weather Statement National Weather Service Northern Indiana 908 PM EDT Fri Jun 11 2021 INZ005-006-MIZ079-120145- Lagrange-Elkhart-St. Joseph- 908 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ELKHART... NORTHWESTERN LAGRANGE AND SOUTHWESTERN ST. JOSEPH COUNTIES... At 908 PM EDT, a strong thunderstorm was located over White Pigeon, or 9 miles west of Sturgis, moving south at 10 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Three Rivers, Middlebury, Constantine, White Pigeon, Centreville, Scott, Shipshewana and Klinger Lake. This includes Interstate 80 in Indiana between mile markers 105 and 119. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4197 8566 4197 8553 4167 8542 4166 8576 TIME...MOT...LOC 0108Z 002DEG 11KT 4180 8560 $$ HAIL...0.50IN WIND...50MPH Brown
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:22 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 11, 7:22 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 722 PM EDT Fri Jun 11 2021 .SYNOPSIS... Issued at 1240 PM EDT Fri Jun 11 2021 Hot this afternoon with a low chance of isolated thunderstorms. A cool front will bring a better chance for storms Saturday afternoon with heavy downpours and gusty winds. Drier and less humid weather is ahead for early next week. && .SHORT TERM...(This Afternoon through Saturday) Issued at 233 PM EDT Fri Jun 11 2021 Isolated diurnally driven convection has been slow to develop so far this afternoon with an approaching shortwave ridge becoming more dominant locally. Associated warmer/drier conditions aloft will lead to a dry/hot remainder of the afternoon for most, though diurnal instability could be enough to develop an isolated storm near subtle outflow/lake boundaries late this afternoon. CAMS also hint at the possibility of central MI convection potentially drifting south into our far ne IN and sc MI counties this evening. A series of convectively aided shortwaves will top the shortwave ridge axis southeast into the area later tonight into Saturday. Any associated shower activity should struggle to reach our area tonight into Saturday morning as it outruns any dynamical support. This likely changes by Saturday afternoon as an associated pre- frontal outflow, augmented by a Lake MI lake breeze, works east into the area. Fold over of a the low level thermal ridge with MLCAPE values pushing 1500-2000j/kg suggest decent chances for convection in the vicinity of the boundary, and subsequent outflow boundaries by peak heating. Lacking shear/flow/forcing will likely once again limit organization/coverage to scattered. Deep layer shear magnitudes are progged to top out near 20 knots which should keep the severe threat in check for the most part, though steeper low level lapse rates could present an isolated wind damage threat in stronger cores. && .LONG TERM...(Saturday Night through Friday) Issued at 233 PM EDT Fri Jun 11 2021 Less humid air will filter in post-frontal on Sunday with highs reaching the 80s. Amplification of a Rockies/Plains upper ridge and downstream eastern conus troughing will allow a potent shortwave and cold front to drop through the local area on Monday. Poor moisture return into this fast moving frontal boundary casts doubt on rain chances. Comfortable temps and humidity levels then become established in northerly flow for for the middle of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 720 PM EDT Fri Jun 11 2021 VFR conditions through this TAF cycle with a light N/NE flow. Weak frontal boundary approaching Saturday afternoon will bring a chance for SH/TSRA to the area. HREF members inconclusive on coverage of precip so will go with VCSH for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel/Brown SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 11, 3:21 AM EDT, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 321 AM EDT Fri Jun 11 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120730- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 321 AM EDT Fri Jun 11 2021 /221 AM CDT Fri Jun 11 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Isolated thunderstorms with brief heavy rain are possible from mid afternoon into early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a good chance for thunderstorms Saturday. The storms may be accompanied with torrential rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-120730- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 321 AM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms with gusty winds are possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 11, 8:26 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Northern Indiana 826 PM EDT Fri Jun 11 2021 MIZ079-120100- St. Joseph- 826 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOSEPH COUNTY... At 825 PM EDT, a strong thunderstorm was located near Three Rivers, moving south at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Sturgis, Three Rivers, Constantine, White Pigeon, Centreville, Nottawa, Flowerfield, Mendon, Moore Park, Wasepi, Klinger Lake and Fishers Lake. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4207 8567 4207 8548 4176 8534 4176 8569 TIME...MOT...LOC 0025Z 352DEG 24KT 4198 8557 HAIL...0.25IN WIND...30MPH JAL
Special weather statement, Jun 11, 8:47 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Northern Indiana 847 PM EDT Fri Jun 11 2021 OHZ002-120130- Fulton- 847 PM EDT Fri Jun 11 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FULTON COUNTY... At 847 PM EDT, radar indicated strong thunderstorms were located along a line extending from near Carleton to near Britton to near Clayton. Movement was southeast at 30 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Swanton, Delta, Metamora, Lyons, Brailey, Seward, Winameg and Assumption. This includes Interstate 80 in Ohio between mile markers 39 and 48. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4154 8388 4151 8402 4171 8414 4172 8388 TIME...MOT...LOC 0047Z 322DEG 25KT 4208 8343 4192 8390 4183 8416 HAIL...0.25 WIND...40MPH Brown
Special weather statement, Jun 11, 9:01 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Northern Indiana 901 PM EDT Fri Jun 11 2021 INZ022-023-120145- Miami-Cass- 901 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASS AND SOUTHWESTERN MIAMI COUNTIES... At 901 PM EDT, a strong thunderstorm was located near Walton, or near Grissom Afb, moving south at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Grissom Afb, Walton, Lincoln, Galveston, Miami, Onward, Bennetts Switch, New Waverly and Nead. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4077 8626 4077 8614 4056 8609 4056 8633 TIME...MOT...LOC 0101Z 003DEG 13KT 4073 8621 HAIL...0.25IN WIND...40MPH Brown
Special weather statement, Jun 11, 9:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 908 PM EDT Fri Jun 11 2021 INZ005-006-MIZ079-120145- Lagrange-Elkhart-St. Joseph- 908 PM EDT Fri Jun 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ELKHART... NORTHWESTERN LAGRANGE AND SOUTHWESTERN ST. JOSEPH COUNTIES... At 908 PM EDT, a strong thunderstorm was located over White Pigeon, or 9 miles west of Sturgis, moving south at 10 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Three Rivers, Middlebury, Constantine, White Pigeon, Centreville, Scott, Shipshewana and Klinger Lake. This includes Interstate 80 in Indiana between mile markers 105 and 119. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4197 8566 4197 8553 4167 8542 4166 8576 TIME...MOT...LOC 0108Z 002DEG 11KT 4180 8560 HAIL...0.50IN WIND...50MPH Brown
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:01 PM EDT | Special Weather Statement | IWX | Cass | 44 min |
| Jun 11, 9:26 PM EDT | Special Weather Statement | IWX | LaGrange | 34 min |
| Jun 11, 10:07 PM EDT | Special Weather Statement | IWX | Kosciusko | 23 min |
| Jun 11, 10:27 PM EDT | Special Weather Statement | IWX | Kosciusko | 48 min |
| Jun 11, 10:56 PM EDT | Special Weather Statement | IWX | Whitley | 34 min |
| Jun 11, 8:47 PM EDT | Special Weather Statement | IWX | Fulton | 43 min |
| Jun 11, 8:26 PM EDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.